Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Mar 21, 2012, 10:59 AM CDT for Moniteau County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 10:59 AM CDT (15:59 UTC)
- Expired
- Mar 22, 2012, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WGUS43 KLSX 211559
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 AM CDT WED MAR 21 2012
MOC135-221600-
/O.NEW.KLSX.FA.W.0006.120321T1559Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONITEAU MO-
1059 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 AM CDT THURSDAY
* AT 1057 AM CDT...THE MISSOURI DEPARTMENT OF TRANSPORTATION
REPORTED THAT ROUTE D WAS CLOSED DUE TO FLOODING...JUST NORTH OF
THE MONITEAU CREEK AROUND 5 MILES SOUTHWEST OF JAMESTOWN. THIS
FLOODING IS IN RESPONSE TO RUNOFF FROM 2 TO 3 INCHES OF RAIN
WHICH HAS FALLEN SINCE LATE TUESDAY. OTHER SMALL CREEKS AND
STREAMS MAY BE FLOODING AS WELL IN ADDITION TO LOW WATER CROSSINGS
WHICH ARE HIGHLY VULNERABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALIFORNIA...TIPTON...CLARKSBURG...EASLEY...HIGH POINT...JAMESTOWN
AND MCGIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH AND LOCALLY HIGHER
ARE POSSIBLE THROUGH THURSDAY MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3868 9285 3869 9278 3868 9262 3891 9250
3883 9244 3882 9240 3880 9238 3878 9239
3876 9241 3874 9240 3843 9249 3843 9263
3860 9285
$$
GLASSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 7:21 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 21, 7:21 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 721 AM CDT WED MAR 21 2012 .SHORT TERM... ISSUED AT 316 AM CDT WED MAR 21 2012 (TODAY) DEEP TROUGH ACROSS THE ROCKIES AND PLAINS HAS FINALLY TRANSITIONED TO A CLOSED CUT OFF UPPER LOW OVER THE PAST 24 HRS. MOVMNT TO THE ENE WILL CONTINUE TO BE VERY SLOW...ONLY EXPECTING TO REACH THE RED RIVER VALLEY BY THIS EVENING. NOW THAT THE LOW HAS CUT OFF....A SLOWER SOLUTION IS PREFERRED...ESP GIVEN PAST HISTORY OF THE SYSTEM. DUE TO THE SLOW MVMNT OF THE SYSTEM...PRECIP WILL NOT ADVANCE VERY FAST TO THE EAST EITHER. HAVE TRIMMED POPS BACK TO THE WEST AND MADE A TIGHTER GRADIENT. I DON/T EXPECT THE PRECIP SHIELD TO MAKE MUCH PROGRESSION TO THE EAST UNTIL LATER THIS AFTERNOON OR THIS EVENING. MODELS INDICATE THAT THERE MAY BE A BRIEF LULL IN THE THE PRECIP LATER THIS MORNING AND AFTN ACROSS CNTRL MO AS THE UPPER FORCING WANES A BIT AND BECOMES ORIENTATED MORE SE TO NW. THIS MAY BE JUST ENOUGH TO PUSH THE PRECIP OUT OF OUR PORTION OF CNTRL MO FOR SEVERAL HOURS...BUT DO NOT HOLD A GREAT DEAL OF CONFIDENCE IN THIS SOLUTION AND HAVE LIKELY OF BETTER POPS GOING THRU THE DAY FROM A LINE FROM KCOU TO KJEF AND POINTS WEST. REMOVED THUNDER CHANCES UNTIL AFTN...THEN ONLY ISLD. CAPE/MU CAPE APPEARS MINIMAL TO NON EXISTENT WHERE PRECIP IS EXPECTED. HAVE NOT HAD MUCH THUNDER THIS FAR NORTH OVER THE PAST TWO DAYS AND DON/T EXPECT MUCH TODAY EITHER. CLOUDS AND TEMPS SHOULD BE PRETTY MUCH A CARBON COPY FROM YESTERDAY WITH COOLEST TEMPS WHERE CLOUDS WILL BE THICKEST AND BEST CHANCES FOR PRECIP ACROSS CNTRL MO AND WARMEST WHERE CLOUDS WILL BE THINNEST AND NOT MUCH CHANCE OF PRECIP FROM THE RIVER EAST. WENT BELOW MOS IN CNTRL MO WHERE PERSISTENT PRECIP AND CLOUDS SHOULD KEEP TEMPS A LITTLE COOLER THAN YESTERDAY. ELSEWHERE WENT ON THE WARM SIDE OF GUIDANCE WHICH HAS WORKED WELL OVER THE PAST WEEK. CLOUD COVER WILL ULTIMATELY DETERMINE MAX TEMPS ACROSS THE CNTRL PORTION OF THE CWA. MILLER && .LONG TERM... ISSUED AT 431 AM CDT WED MAR 21 2012 (TONIGHT THROUGH TUESDAY) PERSISTENT N-S BAND OF SHOWERS WILL FINALLY SHIFT E-NEWD TGT AND THU AS THE SLY LOW LEVEL JET SHIFTS EWD...AND A WEAK SFC FRONT MOVES SLOWLY NEWD THROUGH OUR AREA TGT AND NE OF THE FORECAST AREA ON THU. THE MODELS ARE CONSISTENT THAT THE AXIS OF CONVECTION SHOULD SHIFT EWD TO RIGHT OVER THE MISSISSIPPI RIVER THU MRNG...AND THEN INTO IL E OF THE MISSISSIPPI RIVER THU AFTN. LOWER SFC DEW POINTS WILL FILTER INTO MO LATE TGT AND THU WITH LOWER 850 MB DEW POINTS ADVECTING EWD THROUGH OUR AREA ON THU. THE BAND OR ARC OF CONVECTION WILL SHIFT E-NE OF OUR AREA THU EVNG...WHILE AN AREA OF SHOWERS AND A FEW STORMS ASSOCIATED WITH THE UPPER LEVEL LOW AND ASSOCIATED SFC LOW MOVES EWDS INTO MO LATE THU NGT. THE UPPER LOW SHOULD MAKE IT INTO SWRN MO BY 12Z FRI. PREFER THE MORE SRN SOLUTION OF THE NAM AND ECMWF MODELS...OVER THE GFS...WHICH MOVE THE LOW EWD THROUGH SRN MO AND INTO SRN IL BY 06Z SAT. SHOULD BE AT LEAST SCATTERED CONVECTION JUST AHEAD AND UNDERNEATH THE COLD COLD LOW CENTER AND IN THE VICINITY OF THE WEAK SFC LOW REFLECTION. WILL SEE COOLER TEMPERATURES THU THROUGH FRI NGT AS THE 850 MB TEMPERATURES GRADUALLY FALL TO AROUND 4-6 DEGREES C ACROSS THE FORECAST AREA ON FRI...PLUS MORE WIDESPREAD CLOUDS AND PRECIPITATION WILL LEAD TO LESS OF A DIURNAL RISE IN TEMPERATURES THU AND FRI. MAY BE SOME LINGERING SHOWERS ON SAT MAINLY ACROSS IL JUST BEHIND THE UPPER LEVEL/SFC LOW. THE PRECIPITATION CHANCES WILL END OVER THE ENTIRE AREA BY SAT NGT WITH WARMER TEMPERATURES ON SUN AS AN UPPER LEVEL RIDGE MOVES EWD INTO MO BEHIND THE UPPER LEVEL LOW...WITH PLENTY OF SOLAR INSOLATION EXPECTED. UNSEASONABLY WARM TEMPERATURES WILL RETURN FOR THE START OF THE NEXT WORK WEEK AS SURFACE WINDS COME BACK AROUND TO A SLY DIRECTION. GKS && .AVIATION... ISSUED AT 646 AM CDT WED MAR 21 2012 NORTH TO SOUTH ORIENTATED BAND OF PRECIP IN ADVANCE OF A CLOSED CUT OFF UPPER LEVEL LOW WILL MAKE VERY SOW PROGRESS TO THE EAST TODAY. PRECIP IS LINED UP FROM SOUTHERN IA SOUTH TO THE GULF OF MEXICO...AND THIS WILL CONTINUE TO STREAM TO THE NORTH THRU THE DAY. PRECIP SHOULD CONTINUE FOR MOST OF THE DAY AT LEAST ON AND OFF AT KCOU. MODELS HINT AT A BRIEF BREAK FOR KCOU LATER THIS MORNING INTO THE AFTN AS THE FORCING WANES AND BECOMES ALIGNED MORE SE TO NW. DO NOT HAVE MUCH CONFIDENCE IN THIS SOLUTION AND HAVE KEPT SHRA GOING THRU THE TAF PERIOD AT KCOU. THERE HAVE BEEN SCATTERED IFR CIGS ACROSS CNTRL AND SOUTHERN MO OVERNIGHT. THE PATCHINESS OF THE IFR CIGS CAUSES LOW CONFIDENCE AND THUS HAVE NOT INCLUDED THEM ATTM. FURTHER EAST...EXPECT A REPEAT FROM YESTERDAY WITH DIURNAL CU AND BKN MID/HIGH LEVEL CLOUDS. THE SFC PRESSURE GRADIENT STILL EXISTS...SO GUSTY SE WINDS SHOULD PICK UP AGAIN DURING THE DAY. UPPER LOW WILL SLOWLY MOVE TO THE ENE OVER THE NEXT 24 HRS TO NEAR CNTRL OK BY THURSDAY MORNING. THE BAND OF PRECIP SHOULD BE ALIGNED ALONG THE MISSISSIPPI RIVER NEAR OR SHORTLY AFTER MIDNIGHT. MODELS RH FIELDS INDICATE IFR CIGS WITH THIS BAND OF PRECIP...BUT DO NOT HAVE ENOUGH CONFIDENCE TO INCLUDE ATTM. THUNDER POTENTIAL LOOKS LIMITED AT BEST. HAVE NOT HAD MUCH THUNDER OVER THE PAST TWO DAYS AND DON/T EXPECT MUCH OVER THE NEXT 24 HRS EITHER. SPECIFICS FOR KSTL... VFR CONDITIONS THRU THE DAY WITH PRECIP NOT MOVING IN UNTIL OVERNIGHT. CLOUDS WILL LOWER AND THICKEN THIS EVENING WITH PRECIP STARTING AFTER MIDNIGHT. THERE MAY BE SOME IFR CIGS AS THE PRECIP MOVES THRU OVERNIGHT AND THURSDAY MORNING...BUT NOT CONFIDENT ENOUGH TO INCLUDE ATTM. MILLER && .CLIMATE... ISSUED AT 355 PM CDT SUN MAR 18 2012 SAINT LOUIS RECORD HIGH TEMPERATURE MARCH 21: 90 (1907) AS OF MARCH 20TH...ST. LOUIS HAS TIED MARCH 1910 WITH 8 DAYS WITH A HIGH TEMPERATURE OF 80 DEGREES OR HIGHER. COLUMBIA RECORD HIGH TEMPERATURE MARCH 21: 92 (1907) SAINT LOUIS RECORD PRECIPITATION MARCH 22: 1.72" (1919) COLUMBIA RECORD PRECIPITATION MARCH 21: 1.00" (1948) MARCH 22: 1.03" (1898) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 21, 5:23 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 523 AM CDT WED MAR 21 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 523 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS CENTRAL AND SOUTHEAST MISSOURI TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD RAINS THURSDAY AND THURSDAY NIGHT WILL BE PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES OVER CENTRAL AND EASTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:48 AM CDT | River Flood Warning | LSX | Cole | 55 hr |
| Mar 21, 2:02 PM CDT | Flood Watch | LSX | Boone, Cole, Moniteau | 14 hr |
| Mar 21, 5:21 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 3 days |
| Mar 21, 5:21 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.